Alert archive / Michigan / Beach Hazards Statements in 2015

Beach Hazards Statement 16, NWS Northern Indiana

September 14, 2015

NWS Northern Indiana issued this beach hazards statement at Sep 14, 2015, 4:21 AM EDT. It took effect at Sep 14, 2015, 11:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2015, 4:21 AM EDT (08:21 UTC)
In effect from
Sep 14, 2015, 11:00 AM EDT
Expired
Sep 14, 2015, 4:17 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WHUS43 KIWX 140821
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EDT MON SEP 14 2015

MIZ077-141630-
/O.NEW.KIWX.BH.S.0016.150914T1500Z-150915T0000Z/
BERRIEN-
421 AM EDT MON SEP 14 2015

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH
IS IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH THIS EVENING.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... 

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...SOUTH WINDS 15 TO 25 MPH WILL CAUSE
  3 TO 5 FOOT WAVES ALONG THE BERRIEN COUNTY SHORELINE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LIFE THREATENING WAVES AND CURRENTS ARE EXPECTED AT THE BEACHES.
PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
SANDBARS. RIP CURRENTS CAN SWEEP YOU INTO DEEPER WATER.

STRUCTURAL CURRENTS FORM ALONG PIERS WHERE LONGSHORE CURRENTS AND
WAVE ACTION FLOW INTO THE STRUCTURE. STRUCTURAL CURRENTS CAN
SWEEP YOU OUT INTO DEEPER WATER ALONG THE PIER STRUCTURE.

&&

$$
1 follow-up statement
955 
WHUS43 KIWX 142017
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
417 PM EDT MON SEP 14 2015

MIZ077-142130-
/O.CAN.KIWX.BH.S.0016.000000T0000Z-150915T0000Z/
BERRIEN-
417 PM EDT MON SEP 14 2015

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED
THE BEACH HAZARDS STATEMENT. 

THE HIGH RISK FOR LIFE THREATENING WAVES AND CURRENTS HAS BEEN
DOWNGRADED TO A MODERATE RISK. THE MODERATE RISK CONTINUES THIS
EVENING AND OVERNIGHT WITH WAVES 2 TO 4 FEET.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 14, 1:37 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 14, 1:37 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 AM EDT MON SEP 14 2015

.SYNOPSIS...
ISSUED AT 514 PM EDT SUN SEP 13 2015

HIGH PRESSURE WILL BE OVER THE REGION INTO MONDAY. SKIES WILL BE
CLEAR TONIGHT AND SUNNY ON MONDAY. LOW TEMPERATURES TONIGHT WILL
BE IN THE 40S. HIGHS MONDAY WILL BE IN THE MIDDLE TO UPPER 70S.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 241 PM EDT SUN SEP 13 2015

QUIET WEATHER EXPECTED THROUGH THE DAY ON MONDAY...AS SFC RIDGE
SLOWLY PUSHES EAST ACROSS THE REGION. DIURNALLY DRIVEN STRATOCU
FIELD BLANKETING THE REGION THIS AFTERNOON WILL BEGIN TO THIN AFTER
SUNSET...WITH GENERALLY CLEAR SKIES EXPECTED OVERNIGHT. NO MAJOR
CHANGES TO LOW TEMPS FROM PREVIOUS FCST.

SFC RIDGE AXIS WILL BE WELL SOUTHEAST OF THE AREA ON MONDAY...WITH A
TIGHTENING SFC GRADIENT AND RETURN FLOW INTO THE REGION. EXPECTING
AMPLE SUNSHINE WITH CONSIDERABLY LESS CU THAN TODAY...WHICH COMBINED
WITH RETURN FLOW...SHOULD ALLOW HIGH TEMPS TO RISE INTO THE LOW TO
UPPER 70S ON MONDAY.

&&

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 241 PM EDT SUN SEP 13 2015

TRANQUIL WX TO START AS RIDGING SFC AND ALOFT BLD ACRS
THE LAKES THROUGH MID PD AHD OF VIGOROUS SW TROUGH EJECTS OUT OF THE
NRN ROCKIES. EWD PROGRESSION OF ASSOCD/W FNTL ZONE TRAILING SWWD FM
SW LIFTING UP INTO SRN CANADA QUITE VARIABLE AS GFS/GEFS STAND IN
STARK CONTRAST W/MUCH SLWR AND PREFERRED EC/GEM BLEND. AS SUCH AND
IN ACCOUNT OF KNOWN GFS BIASES HAVE PUSHED POPS FWD ONE DAY.

UNTIL THEN TURNING MUCH WARMER W/WELL ABV NORMAL TEMPS
MANIFESTING BY TUE AND CONTG THROUGH FRI.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 135 AM EDT MON SEP 14 2015

VFR CONDITIONS EXPECTED TO CONT THROUGH THE PERIOD.
RIDGE AXIS MOVG ACROSS NRN INDIANA EARLY THIS MORNING. SWLY
GRADIENT WILL INCREASE TODAY AS THE RIDGE MOVES EAST TO THE
APPALACHIANS AND LOW PRESSURE DEEPENS OVER THE NRN HIGH PLAINS.
THIS SHOULD RESULT IN GUSTS IN THE 17-24KT RANGE AT THE TERMINALS
TODAY...HIGHEST AT SBN. DRY AIRMASS WILL PERSIST ACROSS THE AREA
WITH CLEAR SKIES THIS MORNING GIVING WAY TO A FEW HIGH BASED CU BY
MIDDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...LOTHAMER
SHORT TERM...NG
LONG TERM...T
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 13, 5:02 AM EDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
502 AM EDT SUN SEP 13 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-140915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
502 AM EDT SUN SEP 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Beach Hazards Statements in Michigan, 2015Every beach hazards statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.